Mississippi, 2007

Hail in Mississippi, May 15, 2007

May 15, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable atmosphere across south Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere across south Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 15, 1:49 AM CST, 9 hours 8 minutes earlier.

Area forecast discussion, May 15, 1:49 AM CST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 AM CDT TUE MAY 15 2007

.SYNOPSIS...
FRONTAL SYSTEM FROM YESTERDAY HAS DISSIPATED. SURFACE HIGH OFF THE
CAROLINA COAST HAS TAKEN OVER WITH EAST TO SOUTHEAST SURFACE FLOW
ACROSS THE AREA. DEWPOINTS HAVE REBOUNDED INTO THE MIDDLE TO UPPER
60S ACROSS THE AREA WITH SOME LIGHT FOG. COLD FRONT FROM DSM TO
AMA WILL BE APPROACHING THE AREA OVER THE NEXT 36 HOURS.
&&

.SHORT TERM...
SENSIBLE WEATHER PROBLEMS WILL BE MAINLY OVER THE NEXT 48
HOURS...CONVECTIVE ACTIVITY. CERTAINLY PLENTY OF MESOSCALE
BOUNDARIES LEFT OVER FROM SCATTERED CONVECTION OF THE PAST FEW
DAYS. AIRMASS REMAINS UNSTABLE WITH LIFTED OF -8 AND CAPES AROUND
3000 FORECAST THIS AFTERNOON ON GFS MODEL SOUNDINGS. ADD THE
BOUNDARIES TO THE USUAL SEA BREEZE BOUNDARY...AND INGREDIENTS ARE
THERE FOR SCATTERED CONVECTION TO DEVELOP...PROBABLY AROUND 18Z OR
19Z. WILL BUMP UP THE AREAL COVERAGE A LITTLE BIT TODAY TO THE
HIGH CHANCE RANGE. ALTHOUGH THE WET-BULB ZERO LEVEL HAS COME UP A
LITTLE AND 500 MB TEMPS HAVE WARMED A LITTLE...STILL POTENTIAL FOR
LARGE HAIL WITH A FEW OF THESE STORMS. WILL CONTINUE MENTION IN
HWO. WITH TRIGGER TEMPERATURES AROUND 80...CANT SEE HIGHS GETTING
MUCH PAST MID 80S EVEN IN AREAS THAT DONT SEE RAIN. PRECIPITATION
SHOULD DIE OUT IN MOST AREAS BY ABOUT 02Z OR SO.

WEDNESDAY SHOULD BE A REPEAT OF TODAY FOR THE MOST PART...WITH ONE
EXCEPTION. FRONTAL SYSTEM WILL BE APPROACHING DURING THE
AFTERNOON...PROVIDING ANOTHER FOCUS FOR CONVECTION. WILL GO WITH
LIKELY POPS NORTH...HIGH CHANCE SOUTH.

FRONTAL SYSTEM WILL MOVE THROUGH THE ENTIRE AREA...INCLUDING
MARINE ZONES...OVERNIGHT WEDNESDAY NIGHT...WITH ALL AREAS DRY BY
THURSDAY MORNING. CHANCE POPS WILL SUFFICE FOR WEDNESDAY NIGHT.
SKIES WILL CLEAR OUT DURING THE DAY ON THURSDAY...WITH DRIER AND
SLIGHTLY COOLER AIR MOVING INTO THE AREA AS HIGH PRESSURE BECOMES
ESTABLISHED ACROSS THE OHIO VALLEY. HIGH TEMPERATURES PROBABLY 5
DEGREES BELOW NORMAL EVEN WITH FULL SUN ON THURSDAY.
&&

.LONG TERM...
EAST COAST TROF WILL GRADUALLY MOVE OFF THE COAST OVER THE
WEEKEND. NORTHWEST FLOW FOR OUR AREA WILL GRADUALLY BE REPLACED BY
UPPER RIDGE BY EARLY NEXT WEEK. HIGH PRESSURE OVER THE OHIO AND
TENNESSEE RIVER VALLEYS WILL KEEP THE EXTENDED FORECAST DRY...WITH
TEMPERATURES BELOW NORMAL...ESPECIALLY AT NIGHT. HUMIDITY LEVELS
WILL BE RATHER PLEASANT FOR LATE MAY ACROSS THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  64  82  58 /  50  30  60  30
BTR  84  67  83  61 /  50  30  60  30
MSY  83  70  83  67 /  50  30  50  30
GPT  81  66  83  62 /  40  30  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

35/RSW
Hazardous weather outlook, May 15, 10:30 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT TUE MAY 15 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-160100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1130 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON SEA BREEZES WILL COMBINE WITH A WEAK UPPER LEVEL
DISTURBANCE TO PRODUCE YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS
TODAY. ACTIVITY IS STARTING EARLIER TODAY DUE TO THE TROPICAL
AIRMASS THAT IS IN PLACE. BECAUSE OF THIS...THE THREAT OF
SEVERE THUNDERSTORMS IS MUCH LOWER TODAY. THE MAIN THREAT
FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING AND
LOCALLY VERY HEAVY RAINFALL DUE TO WEAK WINDS IN THE UPPER
ATMOSPHERE. A FEW OF THE STRONGEST STORMS COULD ALSO PRODUCE GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY
NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EARLY EVENING HOURS...ALONG WITH HEAVY
RAINFALL.

FOR THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER...
ACTIVATION MAY BE NECESSARY ON WEDNESDAY.

22

In the hours before

Special weather statement, May 15, 9:01 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 AM CDT TUE MAY 15 2007

LAZ059-067-151543-
LOWER LAFOURCHE-UPPER LAFOURCHE-
1001 AM CDT TUE MAY 15 2007

...STRONG THUNDERSTORMS AFFECTING GOLDEN MEADOWS...

A CLUSTER OF STRONG THUNDERSTORMS WERE SLOWLY MOVING NORTHWEST ACROSS
GOLDEN MEADOW. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT GOLDEN
MEADOWS AND GALLIANO THROUGH 1030 AM. IN ADDITION...THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF
RAIN...AND POSSIBLY SMALL HAIL.

PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS
HEARD OR THREATENING WEATHER APPROACHES.

18

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
May 15, 10:57 AM CST
Where
Pike County, Chatawa
Measured
0.75 in hail
Reported by
County Official
Coordinates
31.070, -90.470

Dime to penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30768.